Moving least squares via orthogonal polynomials


Carley, M. J., 2010. Moving least squares via orthogonal polynomials. SIAM Journal on Scientific Computing, 32 (3), pp. 1310-1322.

Related documents:

PDF (orthogonal.pdf) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (262kB) | Preview

    Official URL:

    Related URLs:


    A method for moving least squares interpolation and differentiation is presented in the framework of orthogonal polynomials on discrete points. This yields a robust and efficient method which can avoid singularities and breakdowns in the moving least squares method caused by particular configurations of nodes in the system. The method is tested by applying it to the estimation of first and second derivatives of test functions on random point distributions in two and three dimensions and by examining in detail the evaluation of second derivatives on one selected configuration. The accuracy and convergence of the method are examined with respect to length scale (point separation) and the number of points used. The method is found to be robust, accurate, and convergent.


    Item Type Articles
    CreatorsCarley, M. J.
    Related URLs
    URLURL Type
    DepartmentsFaculty of Engineering & Design > Mechanical Engineering
    Research CentresAerospace Engineering Research Centre
    Publisher Statementorthogonal.pdf: ©SIAM
    ID Code18790


    Actions (login required)

    View Item

    Document Downloads

    More statistics for this item...